Key result
Myometrial administration of 60 U vasopressin caused severe peripheral arterial vasospasm and elevated proximal blood pressure, mimicking global hypotension.
Case Report (n=1)
Loss of peripheral pulses after high-dose intrauterine vasopressin may represent severe peripheral vasospasm rather than global hypotension, and misinterpretation can lead to harmful treatment with vasopressors.
May represent peripheral vasospasm rather than hypotension after myometrial vasopressin; case report is hypothesis-generating and should not change practice.
Intramyometrial vasopressin injection reduces bleeding during myomectomy. Subsequent loss of peripheral pulses and nonmeasurable arterial blood pressure have been attributed to cardiovascular collapse or hypotension. When interpreted as global hypotension, treatment with vasopressors or according to Advanced Cardiac Life Support resuscitation protocols has been associated with cardiac complications. We describe a patient who developed loss of peripheral pulses and nonmeasurable blood pressure by noninvasive means after myometrial administration of 60 U vasopressin, with documented severe peripheral arterial vasospasm and elevated proximal blood pressure. We discuss the pathophysiology and emphasize the danger of misinterpreting pulselessness as global hypotension instead of vasospasm in this setting.
No takes yet. Share an insight, caveat, or question.
Riess et al. (2011) conducted a case report in Severe vasospasm mimicking hypotension (n=1). Intramyometrial vasopressin was evaluated on Loss of peripheral pulses and nonmeasurable blood pressure. Myometrial administration of 60 U vasopressin caused severe peripheral arterial vasospasm and elevated proximal blood pressure, mimicking global hypotension.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: